It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board

  • "Could this med mix be counter-productive?"

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 07-05-2011, 07:47 AM   #1
    Jackbeanstalk
    Senior Member
    (male)
     
    Join Date: Jan 2010
    Posts: 173
    Jackbeanstalk HB UserJackbeanstalk HB UserJackbeanstalk HB UserJackbeanstalk HB User
    "Could this med mix be counter-productive?"

    I've dealt with ADHD, general Anxiety disorder and major Depression for years. The doc has me on this daily regimen:
    Adderall 30mg. x3
    Wellbutrin IR 150mg x2
    Prozac 10mg x1
    Xanax 0.5 x3

    I have felt more anxiety since being on Wellbutrin. I thought it was just increasing stress and the other stuff going on, but I feel almost jittery after I take a Vicodin (have some painful feet issues). I don't know if the pain med is not compating with something to feel "uneasy" instead of the usual opposite pain-med drowsy feeling. Any thoughts? Jackbeanstalk

     
    Sponsors Lightbulb
       
    Old 07-08-2011, 12:28 PM   #2
    thisguy86
    Junior Member
    (male)
     
    thisguy86's Avatar
     
    Join Date: Jul 2011
    Location: California
    Posts: 49
    thisguy86 HB Userthisguy86 HB User
    Re: "Could this med mix be counter-productive?"

    Man oh man, that is quite the pill cocktail your on. Vicodin on top of it too! I would say the thing most likely to make you feel jittery is the Adderall since it is amphetamine salts. 90mg of adderall a day will definitely make you jittery. The combination you are taking seems like it would combat each other. The prozac and xanax especially would bring down the effects of the adderall. The fact that your are on wellbutrin and adderall at the same time is interesting as well. I would say cut back on your daily pill intake man. If you take that many pills a day you're going to cause a serious chemical imbalance in your brain. Anyway good luck I hope this helps

     
    Old 07-09-2011, 10:45 PM   #3
    snowdrift
    Senior Member
    (female)
     
    snowdrift's Avatar
     
    Join Date: Mar 2008
    Location: MN
    Posts: 111
    snowdrift HB User
    Re: "Could this med mix be counter-productive?"

    Fyi, wellbutrin and Adderall are not an unusual combination. I started taking Wellbutrin in addition to Adderall to help deal with coming down off of Adderall in the evenings--I was getting very overwhelmed/anxious as it wore off every day. Wellbutrin helps with that.

    My question is why two antidepressants? And why a stimulant and a depressant at the same time? Yeah, it seems pretty counter-productive to be taking Adderall and Xanax at the same time.

    Moreover, because Xanax is so fast-acting, it is very rarely indicated for long-term daily use. In the past, I've been on as many as five psych meds daily with very poor results. My self-image revolved around being mentally ill and my day revolved around taking pills. I felt poorly most of the time and frequently had mysterious fevers that came and went daily for a long time with no explanation.

    I now take two meds daily and a third very occasionally and am doing much better. If you are indeed actually taking all these meds, it seems likely that you're working with a less than skilled practitioner. Too many doctors keep adding meds to the mix with little understanding of how to really handle the issues.

     
    Old 07-10-2011, 07:57 AM   #4
    Jackbeanstalk
    Senior Member
    (male)
     
    Join Date: Jan 2010
    Posts: 173
    Jackbeanstalk HB UserJackbeanstalk HB UserJackbeanstalk HB UserJackbeanstalk HB User
    Re: "Could this med mix be counter-productive?"

    I get seen at a low-income, Social Services facility and though my Dr. is a good one, she sees a ton of people daily. I'm in and out in 15 minutes, usually, although she does try and get things right by asking me if "everything is working" and sometimes I'll just say "Well, it seems to be", not really sure myself. She says the Prozac helps with the Xanax for the Anxiety Disorder and the Wellbutrin for the Depression. The Adderall is the IR type, a dose lasts about 5-6 hours, hence the TID dosing (as high as she will go) and it's as high as I want it to go, I'll usually break the 3rd dose in half for 75 mg. a day. I was in Pain Mgmnt. for several years and oddly enough, the pain doc had me on Prozac, Xanax, Methadone (cost-effective with no insurance) and Adderall 30mg x2. The pain added to the other conditions but that regimen was no problem. It seems that after the Wellbutrin was added later on by the Psych Dr. (I asked her about it because I knew others that took it and had good feelings about it) that the uneasy and jittery stuff got worse (?) I also take HRT (Testosterone injections every 10 days) if that fits into the mix. I really wish I had to take no pills at all but don't know where to begin. Thanks, JB

     
    Old 07-10-2011, 04:57 PM   #5
    walkingtall
    Senior Member
    (female)
     
    walkingtall's Avatar
     
    Join Date: May 2011
    Location: Paradise
    Posts: 108
    walkingtall HB Userwalkingtall HB Userwalkingtall HB Userwalkingtall HB Userwalkingtall HB Userwalkingtall HB User
    Re: "Could this med mix be counter-productive?"

    Wellbutrin and Prozac are the same thing, they are over doing it there. Unless you are ADHD you shouldn't be on Adderal because with the other meds your heart doesn't know to go faster or slower, not good for your heart at all. The xanax isn't that high of a dose.

    I'm not a Dr. but I would have him lower the Adderal and take you off the wellbutrin or Prozac.

    This is why these Drs are getting sued. People are dying because they do not know what mixes. They don't care to read. You are on uppers and downers.

    Everything you are on you have to be weaned off slowly. Please see another Dr.

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:30 AM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!